I notice a very important issue which is not addressed (i read about 5-10 threads)
When someone has diarrhea, regardless of the cause, electrolytes are lost.
Low potassium and magnesium must be addressed!
Low potassium increases heart rate and can cramp muscles- coconut water is the best source (not coconut juice or milk)
Low magnesium is linked to migraines (i am a chronic migraine patient) and am given an IV once every few months of a whole gram of the stuff. You can find Magnesium supplements in any pharmacy. FOr those of you experiencing headaches maybe some magnesium will help.
I also used to be treated for Bipolar Disorder(from trauma so it was a phase until my depression subsided) and having my potassium intake being conscious and regular was an important element in my recovery.
I am sorry if this does not directly help everyone but it is definitely important and worth noting.
I am prescribed percocets 10/325 30 pills every 3 months for about 2 years for migraines. it is my backup when the 1st line of defense for aborting headaches faisl (triptan medicines)so i do not take the medicine everyday- when i do i crack the pill by half. sometimes migraines last for days and i am popping 1-2 a day for 3 days and barely feel it hitting me anymore. I wonder if i completely refrain for 4-5 days if i will experience any of these withdrawals- it is very well possible.
I was hooked on oxycontin("friend" was selling me some of her scripts) for 3 months years ago but mentally i was sick of it (didn't take long- the stigma of oxycontin being in the news played a big role) and it took a month to completely recover. First week was s pool of sweat in bed and aches beyond comprehension. I knew i had a problem and i purposely waited for the temperature to rise, around May, to quit bc the chills were unbearable.
3 hot baths a day helped a lot- and of course the electrolyte supplements. the amount in gatorade/powerade is not enough. i tapered down from 40mg's/day to 10 mg's per day in a week before shutting down the monkey games.
Not sleeping was really annoying! i got myself some Ambien from the doctor (lying for the real reason of insomnia) and did not take long to get "off" the Ambien.
i took those supplements at the time and i think it did help with the heart rate and a bit with the anxiety.
it definitely passes and the body has this remarkable way of healing itself. Problem is you have to deal with pain from time to time and if you have been used to having a way out of pain, that part of the psychology can be a nuisance. but that is all it is -- a nuisance.
they way i would tell when iw as recovered was through pushups. believe it or not when you do 20 pushups, after the second set, it is nearly impossible to continue bc there are no endorphines to boost me. after 3 1/2 weeks i started to feel that boost again, and i knew that things were going to get better.
hi, your post is very helpful and informative, the thomas recipe, health pages top right hand corner, has the things you recommend, most of us do ask posters to read that, and to use it to help them with there symptoms, its good you are doing so well, take care and god bless.
thank you and sorry sudie58. i did not go navigate the site fully.
i would also like to add that it is easier to ween off of opiates when you prolong taking them in the day. when you wake up you aren't experiencing the immediate "crash", you a few hours beyond which is very different than taking a small amount in the morning and dealing with the drop.
it curbs off that full blown insomnia until one is ready to completely stop.
Yea good point ant. There were days in a row during my stint with the narcs that if I could hold out during the morning and took my meds later in the afternoon it helped not feeling the need for them the next morning. But when I did take them at 10 in the morning(which was most of the time) my body just needed them early the next morning. Your body just adjusts to when u take them and needs them at it's reg time everyday. It *****.
Baker- recently for pain i would take in the morning and at night. if i skipped a day or two it wasn't so bad as long as i didn't take the morning dose. if i took the morning dose i FELT the drop of the drug in me and i would never think twice about taking another one.
in tapering i would rather cut off the daytime dose and sleep better than go to bed and sleep like crap.
- when i get a bad nights sleep with or without withdrawals my muscles ache so much i want to cry.
a few days ago i stopped taking my current script to see if i am hooked and i think i am bc of the chills. if tonight ends up in a pool of sweat then i have to get this monkey off my back.
it's pretty crazy how you do not have to take these pills everyday and still be hooked without realizing it.
i can only imagine how long this has been going on... and how many times i have lashed out on people bc of this med.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.